MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR EDWARDS OXIMETRY CENTRAL VENOUS CATHETER; CATHETER, OXIMETER, FIBEROPTIC

EDWARDS LIFESCIENCES PR EDWARDS OXIMETRY CENTRAL VENOUS CATHETER; CATHETER, OXIMETER, FIBEROPTIC
Model Number X3820SJD
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the investigation is completed.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.Additional fda premarket submission: k110167.
 
Event or Problem Description
As reported, during use in patient, the optical fiber of this oximetry cable was exposed from the catheter tip as the patient removed the catheter by themselves at icu.The catheter was inserted into the patient during cardiac surgery.The customer tried to check if there was any residuals in the patient's body with echo, but they were unable to identify if it was from the catheter or plaque.The patient is being monitored at icu without another oximetry catheter being inserted.There was no allegation of patient injury.
 
Additional Manufacturer Narrative
A product evaluation was completed on the returned triple lumen oximetry catheter.The reported event of optical fiber of this oximetry cable was exposed from the catheter tip was confirmed.As received into lab, both optic fibers were exposed from catheter tip.Adhesive was visible around the fiber bond site at catheter tip.Edges of exposed fibers showed smooth surface.Optical module connector was opened for further evaluation, and fibers inside optical connector were coiled and no visible inconsistency was observed inside optical module connector.No other visible damage/inconsistency was observed from the returned catheter.All thru-lumens were found to be patent and did not leak.An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.A device history record review was completed and documented that device met all specifications upon distribution.Based on the available information, there is no evidence that supports or confirms the failure mode is associated to a manufacturing/design defect.As part of the manufacturing process, a 100% of the units go through a tip inspection.During this process, the tip area is inspected for adhesive and contamination, fiber or tip deformation, alignment between distal lumen and fibers, and exposed fibers.

Brand Name
EDWARDS OXIMETRY CENTRAL VENOUS CATHETER
Common Device Name
CATHETER, OXIMETER, FIBEROPTIC
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCE
1 edwards way
irvine CA 92614
Manufacturer Contact
jonathan diaz
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key21714638
Report Number2015691-2025-02330
Device Sequence Number21317580
Product Code DQE
UDI-Device Identifier00690103197433
UDI-Public00690103197433
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K053609
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberX3820SJD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2025
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown